MAUDE Adverse Event Report: WELLSPECT HEALTHCARE NAVINA CLASSIC SYSTEM; NAVINA CLASSIC SYSTEM REGULAR

WELLSPECT HEALTHCARE NAVINA CLASSIC SYSTEM; NAVINA CLASSIC SYSTEM REGULAR
Model Number 69007
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Abdominal Pain (1685)
Date of Event 11/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
A male patient with a spinal cord injury at the c5 level and neurogenic bowel, followed by chronic constipation, has been prescribed the navina classic rectal irrigation system with a balloon catheter.The patient has been using the navina system since 2022, with a water irrigation volume of 1000 ml.Recently, the patient noticed several balloon bursts in the rectum, all involving catheters from the same lot number.Although there were no medical complications from the balloon bursts, the patient experienced a pressure in the rectum when the balloon burst.
 
Additional Manufacturer Narrative
The batch documentation and returned devices were evaluated.No previous complaints for the lot number or any defects on the returned catheters were identified.The user appears to have a reflexic bowel due to a spinal cord injury (sci) at the c5 level.This type of sci interrupts the communication between the bowel and the brain, which is usually mediated by the spinal cord.Below the level of injury, the spinal cord still coordinates bowel reflexes.Stool buildup or the introduction of water through the rectum can trigger a reflex bowel movement without warning.This reflex action may explain the "pressure build-up" experienced by the patient.Consequently, this may cause the bowel to spasm and expel the balloon or potentially cause it to burst.

Brand Name
NAVINA CLASSIC SYSTEM
Common Device Name
NAVINA CLASSIC SYSTEM REGULAR
Manufacturer (Section D)
WELLSPECT HEALTHCARE
aminogatan 1
p.o.box 14
molndal, SE-43 121
SW  SE-43121
Manufacturer (Section G)
WELLSPECT HEALTHCARE
aminogatan 1
p.o.box 14
molndal, SE-43 121
SW   SE-43121
Manufacturer Contact
emad ramzi
aminogatan 1
p.o. box 14
mölndal, se-43121 
SW  
MDR Report Key20922725
Report Number3009632672-2024-00021
Device Sequence Number15525167
Product Code KNT
UDI-Device Identifier07333387027364
UDI-Public07333387027364
Combination Product (Y/N)N
PMA/510(K) Number
K190977
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/02/2026
Device Model Number69007
Device Catalogue Number6900740
Device Lot Number653904
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2024
Initial Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient RaceWhite